MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 6-0 S/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 6-0 S/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Model Number 774G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pam087 batch number, and no non-conformances were identified.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: it was reported "6-0 plain gut suture used in or is not holding its knots and coming untied both while in the or and in the immediate post-op period." was any surgical intervention performed specially re-suturing? explain.Did the suture package contained the expected tubing fluid? was the suture package dry? procedure name and date? event date? the lot/batch, pam087 and qamlsb provided were reviewed to verify the product codes.Upon review, it was determined that the product codes do not correlate to the batch/lot.Please obtain the correct product code and or lot/batch number.It was reported per the customer "this has happened to multiple surgeons and patients, over a long period of time.Is there some change in manufacturing that has occurred for this suture? are they all from the same lot number? the single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Note: events reported in 2210968-2020-07158.
 
Event or Problem Description
It was reported that a patient a patient underwent an unknown procedure on an unknown date and suture was used.Following the procedure, the suture became untied in the immediate post-op period.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/16/2020.Additional h3 investigation summary: it was received for analysis an opened box with eight unopened samples of product code 774g, lot pam087.During the visual inspection of eight unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT PL UD 18IN 6-0 S/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10564668
Report Number2210968-2020-07157
Device Sequence Number2881278
Product Code GAL
UDI-Device Identifier10705031010772
UDI-Public10705031010772
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number774G
Device Catalogue Number774G
Device Lot NumberPAM087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/16/2020
Patient Sequence Number1